Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rheumatoid Arthritis and HIV Medications
Mar 3, 2004

I was diagosed as having HIV/AIDS in August 2003. At that time I was admitted to the hospital with pneumonia. It was thought that I had PCP, but it was not confirmed. However, during the second hospital stay in September, it was determined that I had Nocardia, a pneumonia that is very rare. Though extensive IV therapy with Septra, the pneumonia has been eliminated.

Since September 2003, my results have improved dramatically.

I'm on Combiver and Sustiva.

T4 Counts up to 290 from 40. Viral load down to 1,100 from being off the scale -- It could not be measured because the HIV was so high.

My question relates to the development of Arthritis at the age of 42. The symptoms developed around Christmas and have gotten worse.

I've been told this may not be related to my medication or condition

Any suggestions on this problem and ways to improve?

I do have an appointment with a Rheumatoid specialist later this month.

Thanks for your help

Response from Dr. Henry

Although there has been some association with HIV and some forms of reactive arthritis which resemble rheumatoid arthritis, it is still unusual to have new onset rheumatoid arthritis linked to HIV exclusively. There are many types of arthritis so a rheumatologist is the ideal person to work with you and youur HIV specilist to pin down what type of arthritis you have and then try to explain and treat it. Details regarding your entire treatment history, other medical problems, family history, and location of pain and physicail examination and lab findings all are important to sort out the issue. KH



Previous
Possible to Reverse Lipoatrophy with STI?
Next
less annoying HIV cocktails

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement